HOME PRACTICE AREAS ABOUT US CONTACT US STATE RESOURCES CASE REVIEW
  VIDEO LIBRARY   TODAY'S LEGAL HEADLINES   LEGAL DICTIONARY   testimonials   STATUTE OF LIMITATIONS  
 
Areas of Practice
Contact Us
 

May 16, 2008 - Seratonin Syndrome Caused by Migraine Meds

Migraine medications such as Imitrex and Zomig have been linked to serotonin syndrome, a rare, but potentially fatal adverse drug reaction.  

The syndrome is a result of excess serotonin activity that produces a variety of symptoms, including mental status changes, overactive reflexes, muscle spasms, fever, uncoordinated movements, heavy sweating, and nausea or vomiting.

Migraine medications relieve pain by constricting blood vessels in the brain and reducing swelling. 

Migraine medications have been known to cause serotonin syndrome when taken in conjunction with selective serotonin reuptake inhibitors (SSRIs) like Paxil and Zoloft.  However, this is the first time that migraine medications alone have been linked to the disorder. 

Researchers from Georgetown University and the Food and Drug Administration reported 11 cases of serotonin syndrome in patients who were taking migraine medication alone.

The researchers recommended that people using these medications tell their doctors if they experience symptoms of serotonin syndrome.

<< back



The above is not legal advice. That can only come from a qualified attorney who is familiar with all the facts and circumstances of a particular, specific case and the relevant law. See Terms of Use.

 
Copyright 2008 | Home | Contact 404-526-8866